Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 24, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at May 27, 2021, 2:34 PM CDT for Saline County, Kansas. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2021, 2:34 PM CDT (19:34 UTC)
- Expired
- May 28, 2021, 8:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Saline County, KS
The radar
The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -459 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at May 27, 2:04 PM CDT, 30 minutes earlier.
Area forecast discussion, May 27, 2:04 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Wichita KS 204 PM CDT Thu May 27 2021 .SHORT TERM...(This evening through Sunday night) Issued at 201 PM CDT Thu May 27 2021 A cold front will continue to surge southward this afternoon and move south of the KS/OK border by early evening. A few strong to marginally severe storms will be possible this afternoon with main risk being very heavy rainfall which could cause some flooding problems. The anvil cirrus clouds currently spreading northward from the Oklahoma storms into southern Kansas will continue to hinder daytime destabilization. Drier cooler air will overspread the area for tonight as surface high pressure builds over Kansas. High confidence for below normal temperatures and dry weather to prevail for Friday/Saturday as surface high pressure sits over the area. Models show a upper level system moving into the region on Sunday, with chances of showers/storms increasing for central/south central Kansas mainly Sunday afternoon and night. Instability by the models is not looking too impressive which would limit severity of this activity for Sunday. .LONG TERM...(Monday through Thursday) Issued at 201 PM CDT Thu May 27 2021 Long range models show an upper level system moving slowly eastward across the region for Monday-Tuesday. This will bring more periods of showers/storms to region. Meanwhile by Wednesday/Thursday models show this upper level system trying to cut off over Kansas which could keep things unsettled. This would result in cooler below normal temperatures and limit organization of storms due to weaker winds aloft. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1216 PM CDT Thu May 27 2021 A cold front will continue to push southward across southern Kansas for this afternoon, with numerous showers/storms along and south of the front. A brief period of MVFR cigs for a few hours will affect TAF sites in the wake of the frontal passage. Otherwise north winds and VFR conditions will prevail for the night into Friday morning. Some low clouds could redevelop over far southeast Kansas tonight. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 51 70 49 71 / 10 0 0 0 Hutchinson 50 69 47 71 / 10 0 0 10 Newton 50 69 47 69 / 10 0 0 0 ElDorado 51 69 47 69 / 10 0 0 0 Winfield-KWLD 52 72 49 71 / 30 0 0 0 Russell 46 69 46 71 / 0 0 0 10 Great Bend 47 70 48 70 / 0 0 0 10 Salina 48 68 47 71 / 0 0 0 10 McPherson 49 68 46 70 / 10 0 0 10 Coffeyville 54 70 49 70 / 60 0 0 0 Chanute 53 68 47 68 / 40 0 0 0 Iola 52 67 46 67 / 30 0 0 0 Parsons-KPPF 54 69 48 69 / 50 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 AM CDT Friday for KSZ069>072-093>096-098>100. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...CDJ
Hazardous weather outlook, May 27, 1:50 PM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 150 PM CDT Thu May 27 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 150 PM CDT Thu May 27 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This afternoon and Tonight A cold front will move across the area this afternoon into this evening with severe thunderstorms possible. Locations generally southeast of the Kansas Turnpike will have the greatest risk of severe storms beginning this afternoon. The main concerns will be hail up to half dollar size and damaging winds of 60 mph. In addition, heavy rainfall and flooding will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday More rounds of storms will be possible for Sunday through Tuesday across the region. At this time, it is too early to tell if the storms will be strong or severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this morning but may be needed this afternoon or this evening across southern Kansas. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict Ketcham
In the hours before
Special weather statement, May 27, 12:02 PM CDT, 2 hours 32 minutes before
Special Weather Statement National Weather Service Wichita KS 1202 PM CDT Thu May 27 2021 KSZ098-271730- Chautauqua KS- 1202 PM CDT Thu May 27 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Chautauqua County in southeastern Kansas... * Until 1230 PM CDT. * At 1159 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Cedar Vale...moving east at 30 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Sedan, Cedar Vale, Peru and Chautauqua. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && LAT...LON 3700 9652 3719 9652 3727 9611 3701 9601 TIME...MOT...LOC 1702Z 265DEG 24KT 3707 9641 LAWSON
Special weather statement, May 27, 12:09 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Wichita KS
1209 PM CDT Thu May 27 2021
KSZ092-271745-
Sumner KS-
1209 PM CDT Thu May 27 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Central Sumner County in south central Kansas...
* Until 1245 PM CDT.
* At 1207 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 8 miles
south of Conway Springs to 8 miles southwest of Argonia...and
moving east at 25 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Wellington, Belle Plaine, Oxford, Argonia, Geuda Springs, Mayfield,
Milan, Perth, Riverdale and Wellington Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3713 9780 3723 9780 3736 9772 3742 9715
3708 9715
TIME...MOT...LOC 1709Z 265DEG 21KT 3727 9760 3715 9784
LAWSONSpecial weather statement, May 27, 12:31 PM CDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Wichita KS 1231 PM CDT Thu May 27 2021 KSZ098-099-271800- Montgomery KS-Chautauqua KS- 1231 PM CDT Thu May 27 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southwestern Montgomery County in southeastern Kansas... Southeastern Chautauqua County in southeastern Kansas... * Until 100 PM CDT. * At 1228 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Peru, or 7 miles southeast of Sedan...moving east at 30 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Coffeyville, Caney, Sedan, Dearing, Tyro, Peru, Chautauqua, Havana, Bolton, Niotaze and Independence Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && LAT...LON 3716 9621 3721 9574 3700 9565 3700 9622 TIME...MOT...LOC 1730Z 268DEG 28KT 3708 9606 LAWSON
Special weather statement, May 27, 12:59 PM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Wichita KS 1259 PM CDT Thu May 27 2021 KSZ092-093-271830- Cowley KS-Sumner KS- 1259 PM CDT Thu May 27 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... West central Cowley County in south central Kansas... East central Sumner County in south central Kansas... * Until 130 PM CDT. * At 1256 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Wellington...moving east at 35 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Wellington, Oxford, Udall, Wellington Airport and Perth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && LAT...LON 3714 9752 3728 9753 3742 9709 3714 9704 TIME...MOT...LOC 1759Z 265DEG 31KT 3723 9733 LAWSON
Special weather statement, May 27, 1:49 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Wichita KS 149 PM CDT Thu May 27 2021 KSZ093-094-098-271915- Cowley KS-Chautauqua KS-Elk KS- 149 PM CDT Thu May 27 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Cowley County in south central Kansas... Northwestern Chautauqua County in southeastern Kansas... Southwestern Elk County in southeastern Kansas... * Until 215 PM CDT. * At 146 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Dexter, or 13 miles northwest of Cedar Vale...moving east at 35 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Cedar Vale, Burden, Dexter, Grenola and Cambridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && LAT...LON 3710 9686 3735 9684 3738 9634 3708 9631 TIME...MOT...LOC 1848Z 267DEG 32KT 3725 9667 LAWSON
Local storm report, May 27, 1:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
158 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 WNW GOESSEL 38.27N 97.39W
05/27/2021 M4.67 INCH MCPHERSON KS CO-OP OBSERVER
CO-OP OBSERVER STATION GOEK1 GOESSL 2 WNW.
0700 AM HEAVY RAIN 1 NW MCPHERSON 38.38N 97.67W
05/27/2021 M4.43 INCH MCPHERSON KS COCORAHS
COCORAHS STATION KS-MP-64 MCPHERSON 1.1 NW.
0700 AM HEAVY RAIN 1 NE MCPHERSON 38.38N 97.65W
05/27/2021 M4.35 INCH MCPHERSON KS COCORAHS
COCORAHS STATION KS-MP-48 MCPHERSON 0.9 NE.
0700 AM HEAVY RAIN 3 ESE TAMPA 38.54N 97.10W
05/27/2021 M4.21 INCH MARION KS COCORAHS
COCORAHS STATION KS-MN-5 TAMPA 3.2 ESE.
0700 AM HEAVY RAIN 1 SSW GOESSEL 38.23N 97.35W
05/27/2021 M4.14 INCH MARION KS COCORAHS
COCORAHS STATION KS-MN-29 NEWTON 12.6 N.
0700 AM HEAVY RAIN 1 SSW GOESSEL 38.23N 97.35W
05/27/2021 M4.14 INCH MARION KS COCORAHS
COCORAHS STATION KS-MN-29 NEWTON 12.6 N.
0700 AM HEAVY RAIN HILLSBORO 38.35N 97.20W
05/27/2021 M4.13 INCH MARION KS MESONET
MESONET STATION HLLGR HILLSBORO.
0800 AM HEAVY RAIN 1 N MCPHERSON 38.39N 97.66W
05/27/2021 M4.00 INCH MCPHERSON KS COCORAHS
COCORAHS STATION KS-MP-45 MCPHERSON 1.2 N.
0700 AM HEAVY RAIN 6 WSW ROXBURY 38.52N 97.52W
05/27/2021 M3.87 INCH MCPHERSON KS COCORAHS
COCORAHS STATION KS-MP-36 GALVA 9.5 N.
0754 AM HEAVY RAIN 4 E HILLSBORO 38.35N 97.14W
05/27/2021 M3.84 INCH MARION KS COCORAHS
COCORAHS STATION KS-MN-27 HILLSBORO 3.6 E.
0755 AM HEAVY RAIN MCPHERSON 38.38N 97.66W
05/27/2021 M3.69 INCH MCPHERSON KS MESONET
MESONET STATION MCPHR MCPHERSON.
0700 AM HEAVY RAIN 7 WSW MCPHERSON 38.33N 97.78W
05/27/2021 M3.59 INCH MCPHERSON KS COCORAHS
COCORAHS STATION KS-MP-2 MC PHERSON 6.6 WSW.
0700 AM HEAVY RAIN 3 E MCPHERSON 38.38N 97.61W
05/27/2021 M3.44 INCH MCPHERSON KS CO-OP OBSERVER
CO-OP OBSERVER STATION MCPK1 2.9 E
MCPHERSON.
0700 AM HEAVY RAIN 3 N CANTON 38.43N 97.43W
05/27/2021 M3.39 INCH MCPHERSON KS COCORAHS
COCORAHS STATION KS-MP-21 CANTON 3.2 N.
0700 AM HEAVY RAIN 3 NNW GALVA 38.42N 97.56W
05/27/2021 M3.25 INCH MCPHERSON KS COCORAHS
COCORAHS STATION KS-MP-55 MCPHERSON 6.6 ENE.
0700 AM HEAVY RAIN GALVA 38.38N 97.53W
05/27/2021 M3.13 INCH MCPHERSON KS COCORAHS
COCORAHS STATION KS-MP-65 GALVA 0.2 ESE.
0700 AM HEAVY RAIN 2 NW NEW CAMBRIA 38.90N 97.53W
05/27/2021 M2.91 INCH SALINE KS COCORAHS
COCORAHS STATION KS-SA-49 NEW CAMBRIA 2.1
NW.
0800 AM HEAVY RAIN 4 WNW MARION 38.38N 97.08W
05/27/2021 M2.90 INCH MARION KS CO-OP OBSERVER
CO-OP OBSERVER STATION MADK1 3.8 NW MARION.
0700 AM HEAVY RAIN 6 NNW HOLYROOD 38.67N 98.45W
05/27/2021 M2.62 INCH ELLSWORTH KS COCORAHS
COCORAHS STATION KS-EW-9 HOLYROOD 6.2 NNW.
0700 AM HEAVY RAIN 4 NE KANOPOLIS 38.75N 98.10W
05/27/2021 M2.50 INCH ELLSWORTH KS COCORAHS
COCORAHS STATION KS-EW-33 KANOPOLIS 4.5 NE.
0700 AM HEAVY RAIN 6 S DORRANCE 38.76N 98.58W
05/27/2021 M2.33 INCH RUSSELL KS COCORAHS
COCORAHS STATION KS-RS-3 DORRANCE 6.1 S.
0700 AM HEAVY RAIN 7 WNW MARQUETTE 38.61N 97.95W
05/27/2021 M2.22 INCH ELLSWORTH KS MESONET
MESONET STATION KANK1 7.3 NW MARQUETTE.
0700 AM HEAVY RAIN 3 NE SALINA 38.84N 97.57W
05/27/2021 M2.14 INCH SALINE KS COCORAHS
COCORAHS STATION KS-SA-22 SALINA 2.9 NE.
0700 AM HEAVY RAIN 5 S GOESSEL 38.18N 97.34W
05/27/2021 M2.12 INCH MARION KS COCORAHS
COCORAHS STATION KS-MN-26 NEWTON 9.4 N.
0745 AM HEAVY RAIN 2 SE NEW CAMBRIA 38.86N 97.48W
05/27/2021 M2.00 INCH SALINE KS CO-OP OBSERVER
CO-OP OBSERVER STATION NCMK1 1.6 SE NEW
CAMBRIA.
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:15 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice | 45 min |
| May 26, 7:19 PM CDT | Areal Flood Warning | ICT | Saline | 4 hr |
| May 26, 7:40 PM CDT | Areal Flood Warning | ICT | Rice | 4 days |
| May 26, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 47 min |
| May 26, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 47 min |
| May 26, 8:57 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 33 min |
| May 26, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 45 min |
| May 26, 9:41 PM CDT | Areal Flood Warning | ICT | McPherson | 15 hr |
| May 26, 10:00 PM CDT | River Flood Warning | ICT | Russell | 5 hr |
| May 26, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 30 min |
| May 26, 10:31 PM CDT | Flash Flood Warning | ICT | McPherson | 5 hr |
| May 26, 10:33 PM CDT | Areal Flood Warning | ICT | Marion | 37 hr |
| May 26, 10:35 PM CDT | Special Weather Statement | ICT | Marion | 25 min |
| May 26, 10:46 PM CDT | Special Weather Statement | ICT | Harper | 44 min |
| May 26, 10:55 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 50 min |
| May 26, 11:33 PM CDT | Flash Flood Warning | ICT | Marion | 12 hr |
| May 26, 11:35 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 25 min |
| May 26, 11:54 PM CDT | Special Weather Statement | ICT | Sedgwick | 36 min |
| May 26, 11:59 PM CDT | Special Weather Statement | ICT | Marion | 61 min |
| May 27, 12:04 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 42 min |
| May 27, 12:15 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 46 min |
| May 27, 12:18 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sumner | 57 min |
| May 27, 12:20 AM CDT | Tornado Warning | ICT | Marion | 25 min |
| May 27, 12:40 AM CDT | Tornado Warning | ICT | Butler, Cowley | 15 min |
| May 27, 12:43 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood | 62 min |
| May 27, 1:01 AM CDT | Special Weather Statement | ICT | Chase | 29 min |
| May 27, 1:25 AM CDT | Special Weather Statement | ICT | Montgomery, Wilson, Woodson | 35 min |
| May 27, 1:43 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Greenwood | 62 min |
| May 27, 1:54 AM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 22 min |
| May 27, 2:18 AM CDT | Special Weather Statement | ICT | Allen, Chautauqua, Montgomery, Neosho, Wilson, Woodson | 57 min |
| May 27, 2:49 AM CDT | Special Weather Statement | ICT | Lincoln | 26 min |
| May 27, 3:22 AM CDT | Special Weather Statement | ICT | Montgomery, Neosho, Wilson | 23 min |
| May 27, 3:45 AM CDT | Special Weather Statement | ICT | Labette, Neosho | 30 min |
| May 27, 9:12 AM CDT | River Flood Warning | ICT | Neosho | 37 hr |
| May 27, 9:12 AM CDT | River Flood Warning | ICT | Labette, Neosho | 71 hr |
| May 27, 9:12 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 4 days |
| May 27, 9:38 AM CDT | River Flood Warning | ICT | Marion | 35 hr |
| May 27, 10:20 AM CDT | Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 5 more | 7 hr |
| May 27, 12:02 PM CDT | Special Weather Statement | ICT | Chautauqua | 28 min |
| May 27, 12:09 PM CDT | Special Weather Statement | ICT | Sumner | 36 min |
| May 27, 12:31 PM CDT | Special Weather Statement | ICT | Montgomery | 29 min |
| May 27, 12:59 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| May 27, 1:49 PM CDT | Special Weather Statement | ICT | Cowley | 26 min |
| May 27, 2:29 PM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley | 4 hr |
| May 27, 2:51 PM CDT | Special Weather Statement | ICT | Cowley | 24 min |
| May 27, 4:13 PM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 4 hr |
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.